Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 38, NWS Albuquerque, NM

June 12, 2000Curry County, Roosevelt County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 12, 2000, 6:30 PM MDT for Curry County, Roosevelt County, New Mexico. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 12, 2000, 6:30 PM MDT (00:30 UTC)
Expired
Jun 12, 2000, 7:00 PM MDT
In force
30 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Curry County, NM, Roosevelt County, NM

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2000-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1980 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2000-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1980 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1524 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
-2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 130030
SVRABQ
NMC009-041-130100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
630 PM MDT MON JUN 12 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO   
  CENTRAL AND NORTHERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 700 PM MDT

* AT 629 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF SEVERE THUNDERSTORMS FROM NEAR CLOVIS TO 15 MILES        
  SOUTHWEST OF PORTALES...MOVING EAST-SOUTHEAST AT 20 MPH.

* THIS LINE OF THUNDERSTORMS WILL BE...
  OVER PORTALES...AND 6 MILES SOUTHWEST OF TEXICO BY 640 PM MDT

DIME SIZE HAIL AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE AS THIS 
LINE OF THUNDERTORMS MOVES THROUGH YOUR AREA. HEAVY RAINS FROM 
THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOODING IN 
ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS.

LAT...LON 3458 10315 3405 10370 3365 10350 3418 10295

KJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:30 PM MDT, 3 hours earlier.

Area forecast discussion, Jun 12, 3:30 PM MDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 PM MDT MON JUN 12 2000

CONVECTION FIRED UP TODAY IN THE HIGHER THETA-E AIR MASS ACROSS
EASTERN NEW MEXICO. ISOLATED STORMS WILL BRIEFLY BECOME SEVERE. ONE
STORM HAS GENERATING SOME HAIL AND ONE BRIEF SPIN UP TORNADO ALONG
THE DE BACA AND GUADALUPE COUNTY LINE.

MODEL GUIDANCE SUGGESTS MORE DRYING ACROSS THE NORTHWEST AND CENTRAL
PARTS OF NEW MEXICO IN THE NEXT 48 HOURS. A COUPLE OF SURFACE
FEATURES ARE FORECAST TO DROP ACROSS THE NORTHEAST AND EASTERN PARTS
OF THE STATE TUESDAY INTO WEDNESDAY. EXPECT SOME EASTERLY LOW LEVEL
FLOW AND SURFACE RIDGE BUILDS INTO THE PLAINS. THIS EASTERLY FLOW
DOES NOT LOOK AS STRONG AS EARLIER INDICATIONS...SO THINK LOW LEVEL
MOISTURE WILL MAKE IT TO THE CENTRAL MOUNTAINS AND MAYBE BACK TO THE
CONTINENTAL DIVIDE.

WINDS PICK UP AS THE UPPER LEVEL TROUGH MOVES THROUGH THE CENTRAL
ROCKIES AND WINDS ACROSS NM WILL RESPOND ACCORDINGLY. MOST AREA WILL
SEE VELOCITIES IN THE 15-25 MPH WITH A FEW HIGHER GUSTS. STILL NOT
CONFIDENT THAT ALL MOISTURE GETS SWEPT OUT SO WILL KEEP POPS IN THE
MOUNTAINS AND HIGHER ELEVATIONS IN THE SLIGHT CATEGORY...WILL ALSO
KEEP THE EASTERN AND NORTHEASTERN ZONES WITH SLIGHT CHANCE DUE TO
PROXIMITY TO HIGHER THETA-E AIRMASS AND SIGNIFICANT HEATING.

KMV

ABQ BB 062/094 062/089 063 33100
SAF BB 055/089 055/083 054 33---
TCC BB 066/096 063/083 064 33111

.ABQ...NONE.

In the hours before

Local storm report, Jun 12, 4:16 PM MDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
416 PM MDT MON JUN 12 2000

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0210 PM    12 NW YESO                NM   1.00 INCH HAIL
06/12/00   DEBACA

0415 PM    FORT SUMNER               NM   .75 INCH HAIL
06/12/00   DEBACA                         REPORTED BY CO-OP
                                          OBSERVER. MARBLE TO DIME
                                          SIZE HAIL FROM 415 PM
                                          TILL 430 PM MDT.

MSW
Local storm report, Jun 12, 4:16 PM MDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
416 PM MDT MON JUN 12 2000

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0210 PM    12 NW YESO                NM   1.00 INCH HAIL
06/12/00   DEBACA                        0415 PM    FORT SUMNER               NM   .75 INCH HAIL
06/12/00   DEBACA                         REPORTED BY CO-OP
                                          OBSERVER. MARBLE TO DIME
                                          SIZE HAIL FROM 415 PM
                                          TILL 430 PM MDT.

MSW
Local storm report, Jun 12, 4:49 PM MDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
416 PM MDT MON JUN 12 2000

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0210 PM    12 NW YESO                NM   1.00 INCH HAIL
06/12/00   DEBACA                        0415 PM    FORT SUMNER               NM   .75 INCH HAIL
06/12/00   DEBACA                         REPORTED BY CO-OP
                                          OBSERVER. MARBLE TO DIME
                                          SIZE HAIL FROM 415 PM
                                          TILL 430 PM MDT.

MSW
Local storm report, Jun 12, 4:54 PM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
416 PM MDT MON JUN 12 2000

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0210 PM    12 NW YESO                NM   1.00 INCH HAIL
06/12/00   DEBACA

0415 PM    FORT SUMNER               NM   .75 INCH HAIL
06/12/00   DEBACA                         REPORTED BY CO-OP
                    ?                      OBSERVER. MARBLE TO DIME
                                          SIZE HAIL FROM 415 PM
                                          TILL 430 PM MDT.

MSW
Local storm report, Jun 12, 5:11 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
511 PM MDT MON JUN 12 2000

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0205 PM    8 NW YESO                 NM   TORNADO
06/12/00   DEBACA                         BRIEF SPINUP ALONG THE DE
                                          BACA GUADALUPE COUNTY
                                          LINE.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 6:23 PM MDTSevere Thunderstorm WarningABQChaves, De Baca, Lincoln67 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.